Hail, Jackson
- When
- May 25, 3:25 PM EST
- Where
- Jackson County, Marianna
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.783, -85.233
The Jackson County Sheriff reported penny size hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 25, 2:44 PM EST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 344 PM EDT THU MAY 25 2006 .SYNOPSIS... UPPER AIR OBSERVATIONS AND VAPOR IMAGERY SHOW THE JET STREAM AND ASSOCIATED EASTWARD-PROPAGATING TROUGHS ACROSS THE NORTHERN CONUS WHILE THE SOUTHERN PORTION OF THE COUNTRY REMAINS UNDER A FLAT RIDGE. AT THE SURFACE THERE IS A RIDGE SOUTH OF THE FORECAST AREA. ISOLATED THUNDERSTORMS ARE DEVELOPING ACROSS THE REGION THIS AFTERNOON...AND SOME OF THEM HAVE BEEN PRODUCING SMALL HAIL AND VERY HEAVY RAIN. && .SHORT TERM... (TONIGHT-SUNDAY) THE STORMS WILL DISSIPATE SHORTLY AFTER SUNSET TONIGHT...FOLLOWED BY SOME FOG AND LOW CLOUDS AFTER MIDNIGHT. 500 MB HEIGHTS WILL RISE CONSIDERABLY OVER THE EASTERN U.S. THIS WEEKEND AS A RIDGE BUILDS OVER THE AREA. A WEAK SURFACE FRONT WILL APPROACH THE AREA FROM THE NORTH ON SUNDAY. LITTLE IF ANY SYNOPTIC SCALE Q-G FORCING IS EXPECTED THROUGH SUNDAY...SO SHOWERS AND THUNDERSTORMS WILL BE DRIVEN PRIMARILY BY MESOSCALE FORCING (SEA BREEZES...OUTFLOW...ETC). BASED ON RECENT TRENDS THE GFS LOOKS A BIT TOO DRY...SO WE USED A BLEND OF THE HIGHER NAM MOS AND GFS MOS FOR POP. WE USED THE WARMER GFS MOS FOR TEMPERATURES (BASED ON RECENT TRENDS)...WHICH WILL BE QUITE WARM THIS WEEKEND GIVEN THE HIGH HEIGHTS. .LONG TERM... (MONDAY-THURSDAY) NEXT WEEK...MODELS IN SOME AGREEMENT WITH FORMING CLOSED LOW OFF THE MID-ATLANTIC COAST. BUT STILL LOOKS TOO AGGRESSIVE & WILL BE A SEE LATER MODEL RUNS FOR CONSISTENCY. THE UPPER RIDGE HOLDS OVER THE MS VALLEY TO THE APPALACHIANS. THIS WOULD BRING EVEN WARMER TEMPS TO THE REGION...WITH MAINLY SEA BREEZE CONVECTION. && .MARINE... LOW WINDS AND SEAS WILL CONTINUE. && .FIRE WEATHER... CONDITIONS WILL BE TOO HUMID FOR RED FLAG CONDITIONS FOR THE NEXT SEVERAL DAYS. && .AVIATION...VFR CONDITIONS SHOULD PREVAIL ACROSS THE AREA THIS AFTERNOON, BUT THERE IS A CHANCE FOR SOME ISOLATED THUNDERSTORMS ACCOMPANYING THE SEA BREEZE. AT KTLH AND KVLD, EXPECTING VSBYS TO DECREASE DUE TO MIST AND FOG AFTER MIDNIGHT, LINGERING INTO THE MORNING HOURS RESULTING IN LIFR CONDITIONS. EXPECTING LIGHT FOG AT KDHN AND KABY, BUT SHOULD NOT BECOME IFR. WITH THE EXCEPTION OF A POSSIBLE MVFR CIG LATE OR IFR CIG IN THE EARLY MORNING HOURS, EXPECTING VFR CONDITIONS FOR THE WHOLE PERIOD AT KPFN. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 68 91 68 94 / 10 20 10 20 PANAMA CITY 72 87 72 89 / 10 20 10 20 DOTHAN 70 93 71 93 / 10 20 10 20 ALBANY 70 93 69 94 / 10 20 20 20 VALDOSTA 67 91 68 93 / 10 20 20 20 CROSS CITY 67 87 67 93 / 20 30 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && LONG TERM...TREXLER AVIATION...MANNING/MCNATT REST OF DISCUSSION...FOURNIER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 540 AM EDT THU MAY 25 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-260945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 440 AM CDT THU MAY 25 2006 /540 AM EDT THU MAY 25 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT. A SEA BREEZE FRONT IS EXPECTED TO DEVELOP THIS AFTERNOON OVER NORTH FLORIDA...AND COMBINED WITH IN PLACE MOISTURE AND INSTABILITY...WILL DEVELOP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORM THIS AFTERNOON AND EVENING. THE CHANCE OF RAIN WILL BE MAINLY OVER THE INLAND PARTS OF NORTH FLORIDA...WITH SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA HAVING A LOWER CHANCE OF RAIN. THE OVERALL THREAT OF SEVERE STORMS IS LOW...BUT AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE. ALSO SOME AREAS OF PATCHY DENSE FOG ARE EXPECTED EARLY THIS MORNING...AND LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PATCHY AREAS OF FOG ARE EXPECTED DURING THE LATE NIGHT AND EARLY MORNING HOURS OVER MUCH OF THE AREA EACH DAY. THE FOG WILL BECOME LOCALLY DENSE IN A FEW AREAS. OTHERWISE...INCREASING MOISTURE...COMBINED WITH SEA BREEZE CONVERGENCE AND SOME UPPER LEVEL WEATHER SYSTEMS...WILL INCREASE THE CHANCE OF FRIDAY. OVER THE WEEKEND... THE PRIMARY CHANCE OF ISOLATED SHOWERS AND THUNDERSTORMS WILL BE MAINLY IN THE AFTERNOON AND EVENING. THIS PATTERN WILL LAST INTO NEXT WEEK. THE OVERALL THREAT OF SEVERE STORMS WILL BE LOW...BUT AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE. THERE IS A LOW RISK FOR RIP CURRENTS ON TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. MCT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 252 PM EDT THU MAY 25 2006 GAZ123-251930- CALHOUN- 252 PM EDT THU MAY 25 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 330 PM EDT AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MORGAN...MOVING EAST AT 5 MPH. THIS STORM WILL BE NEAR... LEARY BY 325 PM EDT. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 PM EDT THU MAY 25 2006 GAZ123-252030- CALHOUN- 328 PM EDT THU MAY 25 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 430 PM EDT AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATED A STRONG THUNDERSTORM NEAR MORGAN...MOVING EAST AT 5 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 334 PM EDT THU MAY 25 2006 FLZ007-009-252030- HOLMES-INLAND WALTON- 234 PM CDT THU MAY 25 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES AND WALTON COUNTIES IN THE PANHANDLE OF FLORIDA... * UNTIL 330 PM CDT AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF HOWELLS...OR 14 MILES SOUTHWEST OF GENEVA...MOVING NORTHEAST AT 5 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 336 PM EDT THU MAY 25 2006 GAZ160-252030- LOWNDES- 336 PM EDT THU MAY 25 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 430 PM EDT AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MOODY AIR FORCE BASE...OR 8 MILES NORTHEAST OF VALDOSTA. THIS STORM WAS NEARLY STATIONARY. THIS STORM WILL BE NEAR... 5 MILES EAST OF HAHIRA BY 430 PM EDT. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 354 PM EDT THU MAY 25 2006 FLZ011-252100- JACKSON- 254 PM CDT THU MAY 25 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JACKSON COUNTY... * UNTIL 400 PM CDT AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF MARIANNA...MOVING EAST AT 20 MPH. PEOPLE IN SOUTHERN JACKSON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL IS POSSIBLE WITH THIS STORM. THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 23-MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 410 PM EDT THU MAY 25 2006 FLZ017-252115- LEON- 410 PM EDT THU MAY 25 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY IN NORTH FLORIDA... * UNTIL 515 PM EDT AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TALLAHASSEE. THIS STORM WAS DRIFTING WEST. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
The Eglin Afb radar (KEVX), 70 km away, was scanning. The volume nearest the first event began at 20:24 UTC.
1 hail. Local standard time, as filed.
The Jackson County Sheriff reported penny size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511778.